How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask nekovet Your Own Question
nekovet, Cat Veterinarian
Category: Cat
Satisfied Customers: 15713
Experience:  Hello, I am a small animal veterinarian. I am happy to answer any questions you may have on any species.
Type Your Cat Question Here...
nekovet is online now
A new question is answered every 9 seconds

She just had surgery almost 40 hour ago And yesterday i made

Customer Question

Hi she just had surgery almost 40 hour ago And yesterday i made a mistake with amoxicillin dosis
JA: I'll do all I can to help. What seems to be the problem with the cat?
Customer: She is just lay down doesn't want to do anything
JA: Could be a lot of things that cause lethargy. The Veterinarian will know how to help the cat. What is the cat's name and age?
Customer: Kiara 1 ywar 8 months
JA: Is there anything else the Veterinarian should be aware of about Kiara?
Customer: Istead of 0.5 ml i put 5. And she took like 3 ml of amoxicillin
Submitted: 30 days ago.
Category: Cat
Expert:  nekovet replied 30 days ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today.

Now in regards ***** *****'s situation, if she has just had an overdose of Amoxicillin, this isn't a major worry as it can be with some antibiotics. This one only tends to cause GI upset (vomiting, diarrhea, appetite loss) when given in too high a dose. Therefore, while we can discuss inducing vomiting or using activated charcoal to counter this, it isn't strictly necessary to do so. Instead, you can plan to give her a 24 hour break from her antibiotics, offer a light diet (ie boiled chicken, boiled white fish, scrambled eggs, or meat baby food (as long as its garlic/onion free)), +/- start an antacid (ie Pepcid (More Info/Dose @ to counter stomach upset. Or you could also have her vet give a strong anti-nausea medication via injection to counter that as well.

Overall, its not ideal for her to have gotten this high a dose but we'd only expect GI upset if anything at all. Therefore, you can use the above at this stage to soothe her stomach and let this run its course.

Kind regards,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. **Please rate me afterwards by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Related Cat Questions